MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR HIP; STEM, HIP, FEMORAL, LINEAR SIZE15 LATERAL REDUCED NECK

ENCORE MEDICAL L.P. LINEAR HIP; STEM, HIP, FEMORAL, LINEAR SIZE15 LATERAL REDUCED NECK
Model Number 425-11-015
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fracture.The previous surgery and the surgery detailed in this event occurred 10 months and 3 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fracture.There were no findings during this evaluation that indicate the reported devices were defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell and had a periprosthetic fracture of the existing hemi hip" it seems that the event may possibly occurred due to lack of care, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient fell and had a periprosthetic fracture of the existing hemi hip.Removed the entire hemi hip and implanted an exprt revision stem hemi.

Brand Name
LINEAR HIP
Common Device Name
STEM, HIP, FEMORAL, LINEAR SIZE15 LATERAL REDUCED NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9349484
Report Number1644408-2019-01131
Device Sequence Number11447981
Product Code LPH
UDI-Device Identifier00888912078191
UDI-Public(01)00888912078191
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2023
Device Model Number425-11-015
Device Catalogue Number425-11-015
Device Lot Number120C1077
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR